Alert archive / California / Red Flag Warnings in 2025
Red Flag Warning 2, NWS Medford, OR
NWS Medford, OR issued this red flag warning at Jun 30, 2025, 1:28 PM PDT for Siskiyou County, California. It took effect at Jul 1, 2025, 2:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2025, 1:28 PM PDT (20:28 UTC)
- In effect from
- Jul 1, 2025, 2:00 PM PDT
- Expired
- Jul 1, 2025, 8:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Medford, OR
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 8.5 hours before the alert went out and 372 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2096 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
351 WWUS86 KMFR 302028 RFWMFR URGENT - FIRE WEATHER MESSAGE National Weather Service Medford OR 128 PM PDT Mon Jun 30 2025 CAZ280-281-284-011200- /O.UPG.KMFR.FW.A.0002.250701T2100Z-250702T0300Z/ /O.NEW.KMFR.FW.W.0002.250701T2100Z-250702T0300Z/ /O.CON.KMFR.FW.W.0001.250630T2100Z-250701T0300Z/ Western Klamath National Forest- Central Siskiyou County Including Shasta Valley- Siskiyou County from the Cascade Mountains East and South to Mt Shasta- 128 PM PDT Mon Jun 30 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING ON DRY FUELS FOR FIRE WEATHER ZONES 280, 281, AND 284... ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM PDT TUESDAY FOR ABUNDANT LIGHTNING ON DRY FUELS FOR FIRE WEATHER ZONES 280, 281, AND 284... The National Weather Service in Medford has upgraded the Fire Weather Watch to a Red Flag Warning, which is in effect from 2 PM to 8 PM PDT Tuesday. * IMPACTS...Given the long stretch of dry and hot and very conditions, lightning efficiency will be high to very high for fire starts. Any fires that develop will likely spread rapidly. * AFFECTED AREA...All of Fire Weather Zones 280, 281, and 284. * THUNDERSTORMS...Isolated to scattered thunderstorms. Lightning strikes outside of precipitation cores are possible, and cause for concern. * OUTFLOW WINDS...Gust up to 35 mph. These outflow winds can travel up to 50 miles away from the thunderstorm that caused it. * ADDITIONAL INFORMATION...Storms will tend to be isolated to start then increasing during the afternoon into the early evening hours both Monday and Tuesday. Thunderstorms are expected to trend wetter later in the afternoon and early evening both Monday and Tuesday, but remain a mix of wet and dry storms. * DETAILED URL...View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Follow all fire restrictions. You can find your county's emergency sign up form as well as links to fire restrictions at weather.gov/medford/wildfire. One less spark, one less wildfire. Be sure you're signed up for your county's emergency alert system. Familiarize yourself with your emergency plan and make sure you listen to emergency services. Visit ready.gov/plan for more information. A Red Flag Warning is issued when we identify weather conditions that promote rapid spread of fire which may become life- threatening. This does not mean there is a fire. These conditions are either occurring now or will begin soon. It is important to have multiple ways to receive information from authorities. && $$ Visit us at www.weather.gov/Medford
2 follow-up statements
111 WWUS86 KMFR 011114 RFWMFR URGENT - FIRE WEATHER MESSAGE National Weather Service Medford OR 414 AM PDT Tue Jul 1 2025 CAZ280-281-284-012315- /O.CON.KMFR.FW.W.0002.250701T2100Z-250702T0300Z/ Western Klamath National Forest- Central Siskiyou County Including Shasta Valley- Siskiyou County from the Cascade Mountains East and South to Mt Shasta- 414 AM PDT Tue Jul 1 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING ON DRY FUELS FOR FIRE WEATHER ZONES 280, 281, AND 284... * IMPACTS...Given the long stretch of dry and hot and very conditions, lightning efficiency will be moderate for new fire starts. Any fires that develop will likely spread rapidly. * AFFECTED AREA...All of Fire Weather Zones 280, 281, and 284. * THUNDERSTORMS...Scattered thunderstorms across the region. * OUTFLOW WINDS...Gust up to 35 mph. These outflow winds can travel up to 25 miles away from the thunderstorm that caused it. * ADDITIONAL INFORMATION...Some storms will be dry with gusty outflows. * DETAILED URL...View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Follow all fire restrictions. You can find your county's emergency sign up form as well as links to fire restrictions at weather.gov/medford/wildfire. One less spark, one less wildfire. Be sure you're signed up for your county's emergency alert system. Familiarize yourself with your emergency plan and make sure you listen to emergency services. Visit ready.gov/plan for more information. A Red Flag Warning is issued when we identify weather conditions that promote rapid spread of fire which may become life- threatening. This does not mean there is a fire. These conditions are either occurring now or will begin soon. It is important to have multiple ways to receive information from authorities. && $$ Visit us at www.weather.gov/Medford
948 WWUS86 KMFR 011954 RFWMFR URGENT - FIRE WEATHER MESSAGE National Weather Service Medford OR 1254 PM PDT Tue Jul 1 2025 CAZ284-021230- /O.NEW.KMFR.FW.W.0003.250702T2100Z-250703T0300Z/ /O.CON.KMFR.FW.W.0002.250701T2100Z-250702T0300Z/ Siskiyou County from the Cascade Mountains East and South to Mt Shasta- 1254 PM PDT Tue Jul 1 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING ON DRY FUELS FOR FIRE WEATHER ZONE 284... ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM PDT WEDNESDAY FOR ABUNDANT LIGHTNING ON DRY FUELS FOR FIRE WEATHER ZONE 284... The National Weather Service in Medford has issued a Red Flag Warning, which is in effect from 2 PM to 8 PM PDT Wednesday. * IMPACTS...Given the long stretch of dry and hot and very conditions, lightning efficiency will be moderate for new fire starts. Any fires that develop will likely spread rapidly. * AFFECTED AREA...All of Fire Weather Zone 284. * THUNDERSTORMS...Scattered afternoon and evening thunderstorms across the region. * OUTFLOW WINDS...Gusts up to 45 mph. These outflow winds can travel up to 25 miles away from the thunderstorm that caused it. * ADDITIONAL INFORMATION...Some storms could be dry with gusty outflows. * DETAILED URL...View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Follow all fire restrictions. You can find your county's emergency sign up form as well as links to fire restrictions at weather.gov/medford/wildfire. One less spark, one less wildfire. Be sure you're signed up for your county's emergency alert system. Familiarize yourself with your emergency plan and make sure you listen to emergency services. Visit ready.gov/plan for more information. A Red Flag Warning is issued when we identify weather conditions that promote rapid spread of fire which may become life- threatening. This does not mean there is a fire. These conditions are either occurring now or will begin soon. It is important to have multiple ways to receive information from authorities. && $$ CAZ285-ORZ624-625-021230- /O.NEW.KMFR.FW.W.0003.250702T2100Z-250703T0300Z/ Modoc County Except for the Surprise Valley- Klamath Basin and the Fremont-Winema National Forest- South Central Oregon Desert including the BLM Land in Eastern Lake and Western Harney Counties- 1254 PM PDT Tue Jul 1 2025 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM PDT WEDNESDAY FOR ABUNDANT LIGHTNING ON DRY FUELS FOR FIRE WEATHER ZONES 285, 624, AND 625... The National Weather Service in Medford has issued a Red Flag Warning, which is in effect from 2 PM to 8 PM PDT Wednesday. * IMPACTS...Any fires that develop will likely spread rapidly. * AFFECTED AREA...In CAZ285...Fire weather zone 285.In ORZ624... Fire weather zone 624.In ORZ625...Fire weather zone 625. * THUNDERSTORMS...Scattered afternoon and evening thunderstorms, mainly along and eats of the highway 97 corridor. * OUTFLOW WINDS...Gusts up to 45 mph. These outflow winds can travel up to 25 miles away from the thunderstorm that caused it. * DETAILEDURL...View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Follow all fire restrictions. You can find your county's emergency sign up form as well as links to fire restrictions at weather.gov/medford/wildfire. One less spark, one less wildfire. Be sure you're signed up for your county's emergency alert system. Familiarize yourself with your emergency plan and make sure you listen to emergency services. Visit ready.gov/plan for more information. A Red Flag Warning is issued when we identify weather conditions that promote rapid spread of fire which may become life- threatening. This does not mean there is a fire. These conditions are either occurring now or will begin soon. It is important to have multiple ways to receive information from authorities. && $$ CAZ280-281-020300- /O.CON.KMFR.FW.W.0002.250701T2100Z-250702T0300Z/ Western Klamath National Forest- Central Siskiyou County Including Shasta Valley- 1254 PM PDT Tue Jul 1 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING ON DRY FUELS FOR FIRE WEATHER ZONES 280 AND 281... * IMPACTS...Given the long stretch of dry and hot and very conditions, lightning efficiency will be moderate for new fire starts. Any fires that develop will likely spread rapidly. * AFFECTED AREA...All of Fire Weather Zones 280 and 281. * THUNDERSTORMS...Scattered thunderstorms across the region. * OUTFLOW WINDS...Gust up to 45 mph. These outflow winds can travel up to 25 miles away from the thunderstorm that caused it. * ADDITIONAL INFORMATION...Some storms could be dry with gusty outflows. * DETAILED URL...View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Follow all fire restrictions. You can find your county's emergency sign up form as well as links to fire restrictions at weather.gov/medford/wildfire. One less spark, one less wildfire. Be sure you're signed up for your county's emergency alert system. Familiarize yourself with your emergency plan and make sure you listen to emergency services. Visit ready.gov/plan for more information. A Red Flag Warning is issued when we identify weather conditions that promote rapid spread of fire which may become life- threatening. This does not mean there is a fire. These conditions are either occurring now or will begin soon. It is important to have multiple ways to receive information from authorities. && $$ Visit us at www.weather.gov/Medford
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Jun 30, 10:59 AM PDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 30, 10:59 AM PDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Medford OR
1059 AM PDT Mon Jun 30 2025
.Updated AVIATION Discussion...
&&
.AVIATION...30/18Z TAFs...The marine layer continues to bring
LIFR/IFR conditions to the coast north of Cape Blanco and over much
of the coastal waters. Conditions at coastal sites, including North
Bend, are expected to improve to VFR this afternoon as the marine
layer peels back to the immediate coast.
For inland locations, VFR conditions are expected through the TAF
period. However, scattered thunderstorms will develop this afternoon
first across northern California around 21z, then spread
northwestward to impact into portions of Klamath/Jackson/Josephine
counties around 00z-03z. Strong gusty erratic outflows up to 30-40
kts are possible with these storms along with hail. Roseburg will
likely be too far north to see any activity, but both KMFR and KLMT
will have decent chances (40-50%) at being impacted by thunderstorms
late this afternoon through early evening.
Current guidance fizzles out thunderstorm activity after 03z, but
isolated showers and thunderstorms are possible overnight into
Tuesday morning. Meanwhile, expect the return of marine stratus to
similar areas again tonight, resulting in IFR/LIFR conditions.
/BR-y
&&
.PREV DISCUSSION... /Issued 957 AM PDT Mon Jun 30 2025/
DISCUSSION...Satellite imagery is showing clear skies this
morning across interior SW Oregon and northern California, but
marine stratus shrouds coastal Douglas, Coos and southern Curry
counties. Offshore flow is bringing clear skies from Port Orford
to around Gold Beach.
Surface heating will send temperatures well into the 90s to near
100 degrees again this afternoon in many inland locations, so be
sure to stay hydrated if outside for extended duration.
The main weather feature aside from the heat will be the
potential for thunderstorms this afternoon/evening. Low pressure
if off the California coast and we can already see mid-level
moisture advancing to the northwest around it. We are planning to
do an 18z sounding in support of the marginal risk for severe
thunderstorms that we are currently under from SPC. Models are
showing some healthy instability and very steep lapse rates
developing as a vort lobe swings northwestward this afternoon
coinciding with peak heating. Current CAM guidance is showing
thunderstorms beginning in NorCal in the 2-4 pm time frame with
movement off to the northwest. Western Modoc and Siskiyou Counties
will see action first, then the storms should spread into
southern Oregon this evening (4-6 pm), eventually dissipating as
showers overnight with the loss of instability. With the strong
surface heating, soundings are showing a dry sub cloud layer and
robust DCAPE (1000-1500 J/KG), so these storms will have the
ability to produce some strong gusty outflows of 40-60 mph. In
addition to the wind gusts, storms can produce hail and numerous
cloud to ground lightning flashes. It should be noted that despite
the drier surface layer to start, PWATS increase to 0.75-1.00, so
storms that have some dry lightning initially will become wetter
as time goes on and could produce heavy downpours. The main
question always seems to be how much activity will be able to come
off the terrain (Cascades/Siskiyous) and into the valleys. There
are competing forces at work here, steering flow is on the weak
side and the instability drops off to the NW, where there's also
lots of convection inhibition (CIN). Think these storms peak in
intensity in the 3-7 pm range, then will tend to fizzle as the sun
sets. It appears that the Roseburg area will be on the NW fringes
of t-storm chances (low probability around 15%). Highest
probabilities will be in NorCal (60-70%) and around 40% chance
here in Medford. Keep an eye to sky this afternoon and evening and
if you see lightning or hear thunder, seek shelter. Activity
overnight is possible, but think mostly showers as opposed to
thunderstorms. Can there be a thunderstorm, yes, but just not as
widespread as the storms this afternoon/evening.
With the low moving closed to the California coast on Tuesday,
we'll likely have another round of showers and thunderstorms with
just a slight edge eastward in the greatest activity. This means
generally from the Cascades/Siskiyous south and east, but there
still could be isolated activity west of the Cascades, including
here in Medford. The lightning risk shifts further eastward on
Wednesday with just slight chances remaining over SE portions of
the CWA (mostly S and E of Klamath Falls). -Spilde
MARINE...A thermal trough will maintain moderate to strong north
winds and steep to very steep wind-driven seas through at least
Tuesday evening. The strongest winds and steepest seas will be
south of Port Orford. Conditions could start to improve as early
as Wednesday but more likely by Thursday.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...CA...Red Flag Warning from 2 PM this afternoon to 8 PM PDT this
evening for CAZ280-281-284.
Fire Weather Watch from Tuesday afternoon through Tuesday
evening for CAZ280-281-284.
PACIFIC COASTAL WATERS...Small Craft Advisory until 11 PM PDT Tuesday
for PZZ350-356-370-376.
Gale Warning until 11 PM PDT Tuesday for PZZ356-376.
&&The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 2:56 PM PDT | Special Weather Statement | MFR | Siskiyou | 34 min |
| Jun 30, 4:44 PM PDT | Severe Thunderstorm Warning | MFR | Siskiyou | 46 min |
Nearby
Red Flag Warnings in California, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.